MAUDE Adverse Event Report: COOK IRELAND LTD DUETTE MULTI-BAND MUCOSECTOMY DEVICE; KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC

COOK IRELAND LTD DUETTE MULTI-BAND MUCOSECTOMY DEVICE; KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC
Model Number G35129
Medical Device Problem Code Failure to Capture (1081)
Health Effect - Clinical Code Perforation (2001)
Date of Event 07/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Image review: images were provided and sent to cri for review.Impression: limited clinical information and images from an upper gastrointestinal endoscopy were submitted demonstrating what appears to be multiple mucosal masses arising from the stomach.These were described as being neuroendocrine tumors in the complaint report.In total, 3 neuroendocrine tumors were described and 2 of the 3 were removed without any incident using the ducette multiband mucosectomy device.On the images submitted for review, the second tumor appeared to be the largest, measuring 5 to 6 mm per report, and resection of this mass resulted in perforation.The physician did not remember if the electrocautery excision was performed above or below the band.In addition to the perforation, there was also minimal hemorrhage in this area.The focal perforation was closed with an otsc clip and the hemorrhage appear to be self-limited, although this was not elaborated on in the complaint report.As discussed in the ifu, and reported in the literature, perforation is a known complication of this device, and can occur if too much of the tissue is aspirated into the scope at time of the band placement.The incidence of perforation is still very rare occurring only 0-1.2% of the time.The complaint report states that the suction could not be adjusted during the procedure, and ¿probably too much tissue was taken¿.In addition, if the cut is made below the band, this too may also increase the likely hood creating a perforation.This complication does not appear to be a product of the device malfunctioning, but rather user error in removing too deep of specimen at time of resection.Fortunately, the perforation was closed with an otsc clip and per the report, the patient did not require any additional procedures due to this occurrence.Furthermore, bleeding is the most common complication described in the literature with the utilization of this device and can be seen up 46% of the cases.The minimal bleeding described seemed to be self-limited.Documents review including ifu review: prior to distribution dt-6-5f devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for dt-6-5f of lot number c1614534 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1614534.As per instructions for use, ifu0026-10, warnings section: ¿failure to isolate the tissue to be biopsied or the pseudopolyp to be removed by pulling it away from the mucosal wall may result in fulguration of normal mucosa and/or perforation.¿ root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to user error in removing too deep of specimen at time of resection.Summary: complaint is confirmed based on customer testimony and imaging review.According to the information reported, the patient¿s stomach was perforated and was closed with an otsc clip.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Device was implemented in stomach and damaged inner stomach lining, bleeding occurred "as per complaint form": 3 neuroendocrine tumours in stomach, smallest one at cardia was taken away with duette, second tumour size 5-6mm at the upper part of the corpus, wasn't subcutaneously injected, cannot remember if he cut above or underneath, perforated, was closed with otsc clip, third tumour in antrum taken away superficially fda mdr reporting required: this event meets the criteria of an fda ¿serious injury¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿ section 2.13 and 2.15 as the patient's inner stomach lining was damaged and intervention was required to stop the bleeding (perforated, was closed with otsc clip).

Brand Name
DUETTE MULTI-BAND MUCOSECTOMY DEVICE
Common Device Name
KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8868520
Report Number3001845648-2019-00396
Device Sequence Number311016
Product Code KNS
UDI-Device Identifier00827002351295
UDI-Public(01)00827002351295(17)200513(10)C1614534
Combination Product (Y/N)N
PMA/510(K) Number
K050578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2020
Device Model NumberG35129
Device Catalogue NumberDT-6-5F
Device Lot NumberC1614534
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/08/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2019
Initial Report FDA Received Date08/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight74